, Volume 22, Issue 5, pp 1325–1343 | Cite as

Fatou closedness under model uncertainty

  • Marco Maggis
  • Thilo Meyer-Brandis
  • Gregor SvindlandEmail author


We provide a characterization in terms of Fatou closedness for weakly closed monotone convex sets in the space of \({\mathcal P}\)-quasisure bounded random variables, where \({\mathcal P}\) is a (possibly non-dominated) class of probability measures. Applications of our results lie within robust versions the Fundamental Theorem of Asset Pricing or dual representation of convex risk measures.


Capacities Fatou closedness/property Sequential order closedness Convex duality under model uncertainty Fundamental Theorem of Asset Pricing 

Mathematics Subject Classification

31A15 46A20 46E30 60A99 91B30 


  1. 1.
    Aliprantis, C.D., Border, K.C.: Infinite Dimensional Analysis. Springer, Berlin (2006)zbMATHGoogle Scholar
  2. 2.
    Aliprantis, C.D., Burkinshaw, O.: Locally Solid Riesz Spaces with Applications to Economics, Mathematical Surveys and Monographs, vol. 105, 2nd edn. American Mathematical Society, Providence (2003)CrossRefGoogle Scholar
  3. 3.
    Aliprantis, C.D., Tourky, R.: The super order dual of an ordered vector space and the Riesz–Kantorovich formula. Trans. AMS 354(5), 2055–2077 (2001)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Beißner P.: Coherent price systems and uncertainty-neutral valuation. IMW working paper series (2013)Google Scholar
  5. 5.
    Biagini, S., Frittelli, M.: On the extension of the Namioka-Klee theorem and on the Fatou property for risk measures. In: Delbaen, F., et al. (eds.) Optimality and Risk-Modern Trends in Mathematical Finance, pp. 1–28. Springer, Berlin, Heidelberg (2009)zbMATHGoogle Scholar
  6. 6.
    Bion-Nadal, J., Kervarec, M.: Risk measuring under model uncertainty. Ann. Appl. Probab. 22(1), 213–238 (2012)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Bouchard, B., Nutz, M.: Arbitrage and duality in nondominated discrete-time models. Ann. Appl. Probab. 25(2), 823–859 (2015)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Burzoni, M., Frittelli, M., Maggis, M.: Model-free super hedging duality. Ann. Appl. Probab. (forthcoming) (2016)Google Scholar
  9. 9.
    Cerreia-Vioglio, S., Maccheroni, F., Marinacci, M., Montrucchio, L.: Complete monotone quasiconcave Duality. Extended version: Working Paper 80 Carlo Alberto NotebooksGoogle Scholar
  10. 10.
    Cheridito, P., Kupper, M., Tangpi, L.: Representation of increasing convex functionals with countably additive measures. preprint (2015)Google Scholar
  11. 11.
    Cohen, S.N.: Quasi-sure analysis, aggregation and dual representations of sublinear expectations in general spaces. Electron. J. Probab 17(62), 1–15 (2012)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Delbaen, F., Schachermayer, W.: A general version of the fundamental theorem of asset pricing. Math. Ann. 300, 463–520 (1994)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Delbaen, F., Schachermayer, W.: The Mathematics of Arbitrage. Springer, New York (2006)zbMATHGoogle Scholar
  14. 14.
    Denis, L., Hu, M., Peng, S.: Functions spaces and capacity related to a sublinear expectation: application to G-Brownian motion paths. Potential Anal. 34(2), 139–161 (2011)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Drapeau, S., Kupper, M.: Risk preferences and their robust representation. Math. Oper. Res. 28(1), 28–62 (2013)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Dudley, R.M.: Real Analysis and Probability. Cambridge University Press, Cambridge (2002)CrossRefGoogle Scholar
  17. 17.
    Dunford, N., Schwartz, J.: Linear Operators. Part I: General Theory. Interscience Publishers, New York (1958)zbMATHGoogle Scholar
  18. 18.
    Ekeland, I., Témam, R.: Convex Analysis and Variational Problems (Part I), Classics in Applied Mathematics. SIAM, Philadelphia (1999)CrossRefGoogle Scholar
  19. 19.
    Föllmer, H., Schied, A.: Stochastic Finance. An Introduction in Discrete Time, 3rd edn. de Gruyter Studies in Mathematics (2011)Google Scholar
  20. 20.
    Frittelli, M., Maggis, M.: Dual representation of quasiconvex conditional maps. SIAM J. Financ. Math. 2, 357–382 (2011)CrossRefGoogle Scholar
  21. 21.
    Frittelli, M., Rosazza, G.E.: Putting order in risk measures. J. Bank. Finance 26(7), 1473–1486 (2002)CrossRefGoogle Scholar
  22. 22.
    Grothendieck, A.: Espaces Vectoriels Topologiques. Sociedade de Matematica de Sao Paulo, Sao Paulo (1954)zbMATHGoogle Scholar
  23. 23.
    Halmos, P.R., Savage, L.J.: Application of the Radon–Nikodym theorem to the theory of sufficient statistics. Ann. Math. Stat. 20(2), 225–241 (1949)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Kreps, D.: Arbitrage and equilibrium in economies with infinitely many commodities. J. Math. Econ. 8(1), 15–35 (1981)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Meyer-Nieberg, P.: Banach Lattices. Springer, Berlin (1991)CrossRefGoogle Scholar
  26. 26.
    Nutz, M.: Superreplication under model uncertainty in discrete time. Financ. Stoch. 18(4), 791–803 (2014)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Soner, H.M., Touzi, N., Zang, J.: Quasi-sure stochastic analysis through aggregation. Electron. J. Probab. 16, 1844–1879 (2011)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Vorbrink, J.: Financial markets with volatility uncertainty. J. Math. Econ. 53(issue C), 64–78 (2014)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Marco Maggis
    • 1
  • Thilo Meyer-Brandis
    • 2
  • Gregor Svindland
    • 2
    Email author
  1. 1.Department of MathematicsUniversity of MilanMilanItaly
  2. 2.Mathematics InstituteLMU MunichMunichGermany

Personalised recommendations